Alert archive / Texas / Freeze Warnings in 2005

Freeze Warning 5, NWS Austin/San Antonio, TX

November 16, 200533 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Nov 16, 2005, 4:21 AM CST for 33 counties in Texas. It took effect at Nov 17, 2005, 3:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2005, 4:21 AM CST (10:21 UTC)
In effect from
Nov 17, 2005, 3:00 AM CST
Expired
Nov 17, 2005, 8:00 AM CST
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2005-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2005-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2314 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 161021
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 AM CST WED NOV 16 2005

...A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY...

.A SURFACE RIDGE HIGH PRESSURE WILL BUILD ACROSS THE REGION
TONIGHT ALLOWING FOR MAXIMUM RADIATIONAL COOLING. THIS SHOULD BE
THE COLDEST NIGHT SO FAR THIS FALL ACROSS SOUTH CENTRAL TEXAS AND
THE TEXAS HILL COUNTRY.

TXZ171-172-183>190-162230-
/O.CAN.KEWX.FZ.W.0004.000000T0000Z-051116T1300Z/
/O.NEW.KEWX.FZ.W.0005.051117T0900Z-051117T1400Z/
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
421 AM CST WED NOV 16 2005

...FREEZE WARNING IS CANCELLED FOR THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST
THURSDAY. 

THE FREEZE WARNING FOR TONIGHT INCLUDES THE FOLLOWING COUNTIES OF
THE HILL COUNTRY AND EDWARDS PLATEAU...

LLANO...BURNET...VAL VERDE...EDWARDS...REAL...KERR...BANDERA...
GILLESPIE...KENDALL AND BLANCO.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TXZ173-191>194-202>209-217>225-228-162230-
/O.NEW.KEWX.FZ.W.0005.051117T0900Z-051117T1400Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
421 AM CST WED NOV 16 2005

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST
THURSDAY. 

THE FREEZE WARNING INCLUDES THE FOLLOWING COUNTIES OF SOUTH
CENTRAL TEXAS...

WILLIAMSON...HAYS...TRAVIS...BASTROP...LEE...KINNEY...UVALDE...
MEDINA...BEXAR...COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...
ZAVALA...FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT...
LAVACA AND DIMMIT.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS74 KEWX 162226
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
426 PM CST WED NOV 16 2005

...A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT FOR ALL OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY...

.A SURFACE RIDGE HIGH PRESSURE WILL BUILD ACROSS THE REGION
TONIGHT ALLOWING FOR MAXIMUM RADIATIONAL COOLING. THIS SHOULD BE
THE COLDEST NIGHT SO FAR THIS FALL ACROSS SOUTH CENTRAL TEXAS AND
THE TEXAS HILL COUNTRY.

TXZ171>173-183>194-202>209-217>225-228-171400-
/O.CON.KEWX.FZ.W.0005.051117T0900Z-051117T1400Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
426 PM CST WED NOV 16 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
THURSDAY. 

THE FREEZE WARNING INCLUDES THE FOLLOWING COUNTIES OF SOUTH
CENTRAL TEXAS...

WILLIAMSON...HAYS...TRAVIS...BASTROP...LEE...KINNEY...UVALDE...
MEDINA...BEXAR...COMAL...GUADALUPE...CALDWELL...FAYETTE...
MAVERICK... ZAVALA...FRIO...ATASCOSA...WILSON...KARNES...
GONZALES...DE WITT... LAVACA AND DIMMIT.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS74 KEWX 162228
NPWEWX

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 PM CST WED NOV 16 2005

...A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT FOR ALL OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY...

.A SURFACE RIDGE HIGH PRESSURE WILL BUILD ACROSS THE REGION
TONIGHT ALLOWING FOR MAXIMUM RADIATIONAL COOLING. THIS SHOULD BE
THE COLDEST NIGHT SO FAR THIS FALL ACROSS SOUTH CENTRAL TEXAS AND
THE TEXAS HILL COUNTRY.

TXZ171>173-183>194-202>209-217>225-228-171400-
/O.CON.KEWX.FZ.W.0005.051117T0900Z-051117T1400Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
428 PM CST WED NOV 16 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
THURSDAY. 

THE FREEZE WARNING INCLUDES THE FOLLOWING COUNTIES OF SOUTH
CENTRAL TEXAS...

WILLIAMSON...HAYS...TRAVIS...BASTROP...LEE...KINNEY...UVALDE...
MEDINA...BEXAR...COMAL...GUADALUPE...CALDWELL...FAYETTE...
MAVERICK... ZAVALA...FRIO...ATASCOSA...WILSON...KARNES...
GONZALES...DE WITT... LAVACA AND DIMMIT.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS74 KEWX 170325
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 PM CST WED NOV 16 2005

...A FREEZE WARNING REMAINS IN EFFECT TONIGHT FOR ALL OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY...

.A SURFACE RIDGE HIGH PRESSURE ACROSS THE REGION TONIGHT WILL
ALLOW FOR MAXIMUM RADIATIONAL COOLING. FREEZING TEMPERATURES WILL
COVER ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY BY SUNRISE.

TXZ171>173-183>194-202>209-217>225-228-171130-
/O.CON.KEWX.FZ.W.0005.051117T0900Z-051117T1400Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
925 PM CST WED NOV 16 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST
THURSDAY...

THE COLDEST TEMPERATURES OF THE SEASON ARE FORECAST LATE TONIGHT. 
TEMPERATURES WILL DROP NEAR OR BELOW FREEZING IN THE HILL COUNTRY
AFTER MIDNIGHT...AND THE REST OF SOUTH CENTRAL TEXAS AFTER 3 AM. BY
SUNRISE TEMPERATURES WILL DIP TO THE LOW TO MID 20S HILL COUNTRY
AND MID AND UPPER 20S OVER THE REST OF SOUTH CENTRAL TEXAS. A HARD
FREEZE IS FORECAST FOR THE HILL COUNTRY TONIGHT.

THE FREEZE WARNING INCLUDES THE FOLLOWING COUNTIES OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY...

LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL...KERR...
BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS...TRAVIS...BASTROP...
LEE...KINNEY...UVALDE...MEDINA...BEXAR...COMAL...GUADALUPE...CALDWELL...
FAYETTE...MAVERICK...ZAVALA...FRIO...ATASCOSA...WILSON...KARNES...
GONZALES...DE WITT...LAVACA...DIMMIT.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.
OUTDOOR PETS SHOULD BE GIVEN EXTRA PROTECTION OR BOUGHT INDOORS TONIGHT.
EXPOSED WATER PIPES WILL NEED TO BE WRAPPED OR ALLOWED TO DRIP...ESPECIALLY
IN THE HILL COUNTRY.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 16, 3:38 AM CST, 43 minutes earlier.

Area forecast discussion, Nov 16, 3:38 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
338 AM CST WED NOV 16 2005

.DISCUSSION...
THE COLD FRONT HAS MOVED WELL OFFSHORE EARLY THIS MORNING. THE
LATEST MSAS ANALYSIS DEPICTED THE SURFACE RIDGE OF HIGH PRESSURE
BUILDING SOUTHWARD INTO THE CWFA. SUNNY SKIES AND WANING CAA WILL
ALLOW AFTERNOON TEMPERATURES TO REBOUND INTO THE 60S. WINDS WILL
DIMINISH AS THE SFC HIGH CURRENTLY LOCATED OVER NORTHWEST TEXAS
SHIFTS SOUTHEASTWARD. TONIGHT WILL BE THE COLDEST NIGHT OF THE
FALL SEASON SO FAR. THE NE-SW SFC RIDGE WILL BE LOCATED OVER THE
CWFA OVERNIGHT ALLOWING FOR MAXIMUM RADIATIONAL COOLING. WILL GO
AHEAD AND ISSUE A FREEZE WARNING FOR TONIGHT FOR ALL OF THE CWFA
TO GIVE PEOPLE AMPLE TIME TO MAKE NECESSARY PREPARATIONS. RED FLAG
WARNING CONDITIONS WILL PERSIST UNTIL NOON FOR THE EASTERN COUNTIES.

THE REMAINDER OF THE 7 DAY FCST WILL CONTINUE TO BE DRY WITH
TEMPERATURES REMAINING CLOSE TO SEASONAL NORMS. THE NEXT COLD
FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS ON SATURDAY NIGHT
FOLLOWED BY A STRONGER COLD FRONT ON TUESDAY. THIS SUCCESSION OF
FRONTS AND ASSOCIATED SURFACE HIGH PRESSURE RIDGING WILL KEEP GULF
MOISTURE AT BAY...THUS NO RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              60  30  62  39 /   0   0   0  10
AUSTIN BERGSTROM INTL AIRPORT  62  30  63  35 /   0   0   0  10
DEL RIO INTL AIRPORT           63  32  63  42 /   0   0   0  10
SAN ANTONIO INTL AIRPORT       62  32  62  40 /   0   0   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 AM FOR THE FOLLOWING COUNTIES:
BANDERA... BEXAR... BLANCO... BURNET... COMAL... DIMMIT...
EDWARDS... FRIO... GILLESPIE... HAYS... KENDALL... KERR...
KINNEY... LLANO... MAVERICK... MEDINA... REAL... TRAVIS...
UVALDE... VAL VERDE... WILLIAMSON... AND ZAVALA.

RED FLAG WARNING UNTIL NOON FOR THE FOLLOWING COUNTIES:
ATASCOSA... BASTROP... CALDWELL... DE WITT... FAYETTE...
GONZALES... GUADALUPE... KARNES... LAVACA... LEE... AND WILSON.

FREEZE WARNING FROM 3 AM THURSDAY TO 8 AM THURSDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

13/08
Hazardous weather outlook, Nov 15, 10:03 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 PM CST TUE NOV 15 2005

TXZ171>173-183>194-202>209-217>225-228-170415-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1003 PM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
A FREEZE WARNING IS IN EFFECT FOR THE HILL COUNTRY. A RED FLAG
WARNING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY DUE TO HIGH WINDS AND LOW HUMIDITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A RED FLAG WARNING WILL REMAIN IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY. A FREEZE WARNING WILL LIKELY BE NEED
FOR ALL OF SOUTH CENTRAL TEXAS WEDNESDAY NIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Texas, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.